News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: Phenergan


 reagan - Wed Mar 31, 2004 10:52 pm

I was given an injection of phenergan into to outside of my right leg on March 1, 2004. Since then I have had numbness and pain in my leg. I went back to the doctor who gave me the shot and she said it was probably just because I was favoring that leg and that I need to take some aleve and stretch it. It is now 3/31/04 and there has been no improvement. Is this normal? what should I do?
 Dr. Yasser Mokhtar - Mon May 03, 2004 2:22 pm

User avatar Dear Reagan,

Phenergan is a medication that has many action.

It can cause some tissue irritation sometimes. Where is it that you feel the numbness and pain in your leg exactly? Is it at the same spot that you had the injection or at some other place? Is the pain and numbness getting better or worse or the same?

i can not really tell whether this is secondary to have hit a small nerve or not. But if a nerve is damaged and its covering sheath (the one required for its regeneration) is permanently damaged, regeneration is possible but the time frame is unpredictable.

You might be having a small hematoma at the site of infection, but after more than a month, i think it would have been gone. May be what you are suffering from is something different the onset of which concided with the injection.

i guess your leg, has to be examined since you are still having the same problem for over a month.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 reagan - Wed May 05, 2004 11:13 pm

Thank you for your reply!

The numbness is around the injection site but the pain runs along the side of my leg above the site of injection.. The numbness has not gotten any better but the pain is not as bad as it was. It gets worse as the day goes on. I plan on going back to the doctor soon, it has been difficult to get him to set up a time see me.

Once again, Thank you.
 Victoire2002 - Sat May 15, 2004 10:39 am

reagan wrote:I was given an injection of phenergan into to outside of my right leg on March 1, 2004. Since then I have had numbness and pain in my leg. I went back to the doctor who gave me the shot and she said it was probably just because I was favoring that leg and that I need to take some aleve and stretch it. It is now 3/31/04 and there has been no improvement. Is this normal? what should I do?


This is exactly what happened to me! I was given an injection of Phenergan in December 2003 following a surgical procedure and I have been suffering with intense leg pain since that time. I initially had soreness in my buttock where injection was given, then later it progressed to numbness. Now I have soreness throughout my leg, and my joints are especially painful. It has curtailed activities for me, and I cannot walk briskly, run, or jump without experiencing excruciating pain. Pain worsens at night. I am positive it is linked with the injection of Phenergan. What can I do to help nerves regenerate? What are possibilities for me?

Thanks,
Vicki

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here